Aa
A
A
A
Close
Dermatology Community
53.9k Members
Avatar universal

aquatic urticaria

hi dr.. Im 26 years, female. i have a problem regarding my skin. after i took a bath, a red rashes appear on my face and chest for about 5-10 minutes before it completely gone. I've been to a dermatologist and she told me i have this aquatic urticaria. She recommends me to take desloratadine antihistamine every time this rashes appear again. i need your help.. is there any way that this allergy will not occur even though i would not take this kind of medicine?  Kindly reply.. thnx
3 Responses
Avatar universal
Some say it is more a hypersensitivity to the ions found in non-distilled water.Whether it is so or not can be a trial and error.Try bathing once with mineral water instead of tap water.Always do not lock your self in should you develop a severe type anytime.From your history seems a mild type only.Does this happen with cold or hot water?or both?
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
Water urticaria, or aquagenic urticaria, is a rare condition in which hives develop within 1 to 15 minutes after contact with water. The hives last for 10 to 120 minutes and do not seem to be caused by histamine release like the other physical hives. Most investigators believe that this condition is actually exquisite skin sensitivity to additives in the water such as chlorine but distilled water can also cause this reaction.

Treatment of water urticaria includes epinephrine, antihistamines, or cortisone-like drugs. Itching can be controlled with cold packs or commercial topical agents that contain menthol, camphor, eucalyptus oil, aloe, antihistamines, or cortisone preparations

Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.

Avatar universal
In am 37 yrs old and have had this my whole life. No dermatologist ever caught this and people had though that I was crazy always telling me that no one in the world can be allergic to water however I am. It has caused depresseion and extreme discomfort.  It is getting worse with age. How do I get someone to believe me? No medications have helped me at all that I have taken in my life.  Please help.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions